Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 43, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 5, 2020, 2:53 AM CDT for Blaine County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 2:53 AM CDT (07:53 UTC)
- Expired
- Aug 5, 2020, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, OK
The radar
The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WGUS54 KOUN 050753
FFWOUN
OKC011-051045-
/O.NEW.KOUN.FF.W.0043.200805T0753Z-200805T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
253 AM CDT Wed Aug 5 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northern Blaine County in northwestern Oklahoma...
* Until 545 AM CDT.
* At 251 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain moving into the warned area. Earlier thunderstorms
produced significant hail and heavy rain. With saturated ground
and any accumulated hail, any additional heavy rain will likely
cause Flash flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Okeene, Longdale and Homestead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3606 9821 3594 9821 3595 9828 3605 9846
3612 9855 3617 9855 3617 9836
FLASH FLOOD...RADAR INDICATED
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:39 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 5, 2:39 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 239 AM CDT Wed Aug 5 2020 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 202 AM CDT Wed Aug 5 2020 Storms are ongoing across northwestern Oklahoma, with the main bulk of the storm system entering the area from southwest Kansas in the next couple hours. Isentropic lift, in conjunction with the mid- level warm air advection and moisture advection through the region, will continue to be the catalyst for these storms. In the upper levels, the shortwave trough moving through the region during the overnight hours is enhancing the severe storm potential, in particular for the storms that have developed ahead of the main complex. Main concerns in the large complex of storms entering the area will be heavy rains and wind, while for the isolated storms ahead of the complex large hail will be an additional concern. Behind these storms another pleasant day is expected, with below average temperatures continuing for Wednesday afternoon. For Wednesday evening, a similar kind of setup is expected, with storms developing due to low and mid level moisture and warm air advection, as well as isentropic lift resulting in storms. The lack of upper level support with a shortwave trough will limit any severe potential with these storms Wednesday evening. With the continued eastward movement of the upper level ridge, the location for the development and impacts of the precipitation will be further east and will likely impacts portions of north central and eastern Oklahoma. Zwink && .LONG TERM... (Thursday through Tuesday) Issued at 238 AM CDT Wed Aug 5 2020 Showers and storms will exit the area to the east through Thursday morning and early afternoon. The upper level ridge will establish itself further east, which will result in warmer, seasonably average temperatures for the remainder of the forecast period. Precipitation chances will be minimal through most of the weekend into early next week, with only some slight chances for precipitation in northern Oklahoma due to any terrain convection that develops and moves along the Kansas/Oklahoma border. Zwink && .AVIATION... (06Z TAFS) Issued at 1046 PM CDT Tue Aug 4 2020 Scattered to numerous TSRA still likely over mainly central and northern Oklahoma terminals and mainly from 08Z to 13Z. This will be attributed to elevated warm advection regime, with model trends shifting initation and progression farther east with time. Will leave mention of TSRA in KWWR/KPNC along with KOKC/KOUN with MVFR restrictions main impact. Most if not all of rain should shift south and east of terminals by 15Z. VFR expected thereafter with mainly light southeast to east wind. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 70 91 75 / 40 30 20 10 Hobart OK 90 72 97 75 / 20 20 10 10 Wichita Falls TX 93 73 98 77 / 10 20 10 10 Gage OK 88 67 96 72 / 10 30 10 10 Ponca City OK 82 67 87 72 / 60 30 30 20 Durant OK 88 71 96 75 / 50 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...11
Hazardous weather outlook, Aug 5, 2:14 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 214 AM CDT Wed Aug 5 2020 OKZ004>048-050>052-TXZ083>090-060715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 214 AM CDT Wed Aug 5 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... Showers and thunderstorms are expected to continue through northwestern and central Oklahoma and continue to move southeast across much of the area overnight. A few strong to marginally severe storms will be possible. Strong wind gusts will be the main threat, along with heavy rains, frequent lightning, and also the possibility for marginally severe hail as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be ongoing early Wednesday across parts of the area. Severe weather is not expected with this activity. Thunderstorms chances will continue Wednesday night into Thursday mainly across central into eastern Oklahoma. Storm chances continue into the weekend, mainly across northern and western Oklahoma. Although a strong to severe storm may be possible, organized, widespread severe weather is not anticipated. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 5, 1:42 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
142 AM CDT Wed Aug 5 2020
OKZ011-050715-
Major OK-
142 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major County Until
215 AM CDT...
AT 137 AM CDT, a strong thunderstorm was located near Isabella,
moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Ames and Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3617 9811 3617 9825 3623 9842 3634 9840
3635 9811
TIME...MOT...LOC 0637Z 280DEG 16KT 3627 9830
BRBSpecial weather statement, Aug 5, 1:59 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
159 AM CDT Wed Aug 5 2020
OKZ005-006-050730-
Alfalfa OK-Woods OK-
159 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa and eastern Woods
Counties Until 230 AM CDT...
AT 156 AM CDT, strong thunderstorms were along a line extending from
7 miles west of Hardtner to near Waynoka, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3646 9827 3646 9853 3645 9854 3655 9896
3660 9896 3661 9898 3700 9884 3700 9812
TIME...MOT...LOC 0656Z 269DEG 30KT 3698 9878 3658 9889
BRBSpecial weather statement, Aug 5, 2:00 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 200 AM CDT Wed Aug 5 2020 OKZ017-023-024-050730- Canadian OK-Caddo OK-Blaine OK- 200 AM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian... northeastern Caddo and south central Blaine Counties Until 230 AM CDT... AT 156 AM CDT, a strong thunderstorm was located near Bridgeport, moving southeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... El Reno, Hinton, Geary, Calumet, Bridgeport and Cedar Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3551 9844 3567 9834 3557 9799 3533 9815 TIME...MOT...LOC 0656Z 298DEG 15KT 3556 9832 BRB
Special weather statement, Aug 5, 2:05 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 205 AM CDT Wed Aug 5 2020 OKZ004-005-010-050730- Woodward OK-Harper OK-Woods OK- 205 AM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...eastern Harper and northwestern Woods Counties Until 230 AM CDT... AT 201 AM CDT, strong thunderstorms were along a line extending from 10 miles south of Buttermilk to 5 miles north of Fort Supply, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9882 3649 9901 3663 9972 3700 9965 TIME...MOT...LOC 0701Z 273DEG 26KT 3696 9932 3665 9958 BRB
Special weather statement, Aug 5, 2:09 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 AM CDT Wed Aug 5 2020
OKZ018-019-050745-
Kingfisher OK-Logan OK-
209 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Kingfisher and
southwestern Logan Counties Until 245 AM CDT...
AT 206 AM CDT, a strong thunderstorm was located 4 miles west of
Cimarron City, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Northwestern Edmond, Guthrie, Crescent, Cashion, Cedar Valley,
Cimarron City, Navina and Seward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3588 9735 3572 9746 3572 9750 3588 9779
3599 9775
TIME...MOT...LOC 0706Z 297DEG 24KT 3590 9769
BRBSpecial weather statement, Aug 5, 2:30 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
230 AM CDT Wed Aug 5 2020
OKZ005>007-050800-
Alfalfa OK-Woods OK-Grant OK-
230 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa...eastern Woods and
western Grant Counties Until 300 AM CDT...
AT 229 AM CDT, strong thunderstorms were along a line extending from
near Amorita to 3 miles west of Waynoka, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3699 9769 3665 9799 3659 9809 3659 9810
3658 9810 3646 9832 3653 9896 3660 9896
3660 9897 3663 9900 3700 9868
TIME...MOT...LOC 0729Z 271DEG 30KT 3692 9833 3658 9893
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:29 PM CDT | Special Weather Statement | OUN | Major | 31 min |
| Aug 4, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 46 min |
| Aug 5, 12:29 AM CDT | Special Weather Statement | OUN | Blaine | 31 min |
| Aug 5, 12:43 AM CDT | Special Weather Statement | OUN | Major | 32 min |
| Aug 5, 12:55 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 35 min |
| Aug 5, 1:24 AM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Aug 5, 1:25 AM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Aug 5, 1:26 AM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Aug 5, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 47 min |
| Aug 5, 1:42 AM CDT | Special Weather Statement | OUN | Major | 33 min |
| Aug 5, 1:59 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 31 min |
| Aug 5, 2:00 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Aug 5, 2:05 AM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Aug 5, 2:09 AM CDT | Special Weather Statement | OUN | Logan | 36 min |
| Aug 5, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 45 min |
| Aug 5, 2:30 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 30 min |
| Aug 5, 2:32 AM CDT | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 118 min |
| Aug 5, 2:34 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian | 116 min |
| Aug 5, 3:04 AM CDT | Special Weather Statement | OUN | Garfield, Major | 41 min |
| Aug 5, 3:36 AM CDT | Areal Flood Advisory | OUN | Kingfisher | 114 min |
| Aug 5, 4:36 AM CDT | Special Weather Statement | OUN | Hughes | 24 min |
| Aug 5, 4:42 AM CDT | Special Weather Statement | OUN | Grady | 33 min |
| Aug 5, 5:02 AM CDT | Areal Flood Advisory | OUN | Canadian | 118 min |
| Aug 5, 5:14 AM CDT | Special Weather Statement | OUN | McClain | 31 min |
| Aug 5, 5:45 AM CDT | Areal Flood Warning | OUN | Blaine, Kingfisher | 3 hr |
| Aug 5, 5:49 AM CDT | Special Weather Statement | OUN | Coal | 26 min |
| Aug 5, 7:21 AM CDT | Areal Flood Advisory | OUN | Coal, Pontotoc | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.